MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the long white screwdriver broke while trying to tighten glenosphere onto baseplate.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: the instrument shows minimal wear on the shaft and handle but has a brittle fracture with the torx end completely missing, preventing functional and dimensional inspections.During manufacturing, functionality and dimensional inspections were completed per specifications, with all devices meeting standards.Hardness testing near the fracture yielded an average of 57 hrc, within the required range of 53-57 hrc.The investigation determined that the root cause was a user-related issue.The event resulted from excessive torsional force applied to the screwdriver, as the screwdriver was manufactured correctly with the appropriate material hardness in the shaft.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20228393
Report Number0001649390-2024-00537
Device Sequence Number7240692
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public00846832062461
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWJ123
Device Lot NumberAZ1621207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown